HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Dear Doctor I Have 5th Week Pregnancy Now.My Last Period

default
Posted on Thu, 23 Jun 2022
Question: Dear Doctor
I have 5th week pregnancy now.My last period date was 28th October 21.Yesterday I went to gynaecologist in my city for checkup and her advice.She find my blood pressure 140/90 , however ok was not feeling any complications .my gynea has start labetalol 100mg twice in day.When I took my first dose at night 9:30pm next day morning I feel tingling on my sole and headache. Fumbling of my voice.
Which was not in previous morning.
Point I want to know:-
Am i taking right medicine?is there actual need for me?how long it will run?will this medications life long or its only during pregnancy?how to stop?what are withdrawal symptoms?
I want to now about the safety of drug, complications of my BP,cure.
How often this bp problematic later stage of pregnancy? And How to tackle this.
doctor
Answered by Dr. Chakravarthy Mazumdar (3 hours later)
Brief Answer:
Labetolo is the right medicine.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
A blood pressure of 140/90 at 5 weeks of pregnancy is worrisome and needs proper treatment for proper growth and development of the baby.
Labetolol is commonly used to control high blood pressure during pregnancy and is safe for use with minimal side effects. The feeling of tingling and headache that you are feeling can be due to the high blood pressure itself. It takes 5-7 days of regular medication to bring the blood pressure near normal.
The medication of blood pressure usually is associated with pregnancy and dosage needs to be regulated after a regular check up.
The medicine can be stopped only if your gynecologist suggests so. Usually it is not associated with any withdrawal symptoms. In addition to medicine, you need to restrict your salt intake and avoid anxiety to control the blood pressure.
High Blood pressure can cause a growth retardation and decreased blood circulation to the placenta and baby.
In the later stages of pregnancy also it can cause a decreased liquor and growth retardation. The best way is to take regular treatment and go for regular check up as advised by your gynecologist.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 2241 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Dear Doctor I Have 5th Week Pregnancy Now.My Last Period

Brief Answer: Labetolo is the right medicine. Detailed Answer: Hello, Thanks for trusting us with your health concern. A blood pressure of 140/90 at 5 weeks of pregnancy is worrisome and needs proper treatment for proper growth and development of the baby. Labetolol is commonly used to control high blood pressure during pregnancy and is safe for use with minimal side effects. The feeling of tingling and headache that you are feeling can be due to the high blood pressure itself. It takes 5-7 days of regular medication to bring the blood pressure near normal. The medication of blood pressure usually is associated with pregnancy and dosage needs to be regulated after a regular check up. The medicine can be stopped only if your gynecologist suggests so. Usually it is not associated with any withdrawal symptoms. In addition to medicine, you need to restrict your salt intake and avoid anxiety to control the blood pressure. High Blood pressure can cause a growth retardation and decreased blood circulation to the placenta and baby. In the later stages of pregnancy also it can cause a decreased liquor and growth retardation. The best way is to take regular treatment and go for regular check up as advised by your gynecologist. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal